Massachusetts, 2013Heavy Snow and Winter Weather in Massachusetts, February 27 to 28, 2013
February 27 to 28, 2013 · NWS BOX · 2 events in 2 counties and zones
Low pressure tracking along the southern coast of New England brought snow to much of the interior of Massachusetts. Closer to the low (closer to the coasts) snow changed over to rain.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking along the southern coast of New England brought snow to much of the interior of Massachusetts. Closer to the low (closer to the coasts) snow changed over to rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 27, 3:12 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 27, 3:12 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
312 AM EST WED FEB 27 2013
.SYNOPSIS...
LOW PRESSURE LIFTING NORTH FROM THE MID ATLC REGION WILL BRING
RAIN WITH ACCUMULATING SNOW OVER THE HIGHER ELEVATIONS THROUGH
TONIGHT. THIS LOW WILL MEANDER ACROSS THE REGION WITH UNSETTLED
WEATHER PERSISTING INTO FRIDAY. MAINLY DRY AND COLD CONDITIONS
ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
155 AM UPDATE...
PRECIP HAS REACHED INTO THE REGION...WITH LEADING EDGE FROM ABOUT
KPSF-KORH-KFMH AT 06Z. MOST AREAS REPORTING LIGHT RAIN...THOUGH
NOTING SOME MIXING WITH SLEET AND FREEZING RAIN ACROSS N CT AS
TEMPS FALL BACK A BIT WITH ONSET OF PRECIP THANKS TO EVAPORATIVE
COOLING DUE TO RATHER WIDE TEMP/DEWPT SPREAD. ALSO NOTING THAT...
AS PRECIP MOVES INTO CT VALLEY...WINDS HAVE BECOME MORE NE WHICH
IS ALSO HELPING TO LOWER TEMPS BUT ARE ONLY 10 KT OR LESS AT THIS
POINT.
NE REGIONAL 88D MOSAIC RADAR SHOWING NW-SE BAND OF MODERATE TO
HEAVY PRECIP MOVING INTO CENTRAL AND W CT...AND ELONGATING TO THE
E AS IT SHIFTS NE INTO THE REGION. WILL LIKELY SEE BANDS OF HEAVY
PRECIP...MAINLY RAIN...AS THE PRECIP MOVES ACROSS THROUGH THE
OVERNIGHT INTO THE MORNING HOURS.
NOTING THAT TEMPS ACROSS E MA/SE NH ARE RISING SLOWLY BUT STEADILY
WITH GRADUALLY INCREASING E WINDS. EXPECT THIS TREND TO CONTINUE
THROUGH THE OVERNIGHT AS E-SE WINDS CONTINUE TO PICK UP...
ESPECIALLY ACROSS N CT/RI/E MA.
BIG QUESTION CONTINUES TO BE HOW FAR INLAND WILL TEMPS RISE TO
CRITICAL LEVELS FOR MIXED SLEET/FREEZING RAIN/SNOW THAT MAY MIX
WITH OR EVEN CHANGE OVER RAIN EVEN ACROSS INLAND AREAS. STILL
EVALUATING NEW MODEL DATA AS WELL AS HOW MUCH COLDER TEMPS WILL BE
ACROSS THE HIGHER TERRAIN...ESPECIALLY FROM ABOUT 1500 FEET OR
HIGHER. HAVE UPDATED CURRENT WATCH/WARNING STATEMENT TO KEEP
THINGS GOING FOR NOW.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WEDNESDAY...
THE PRIMARY LOW IN THE GREAT LAKES AND A DEVELOPING SECONDARY ALONG
THE COAST WILL FOCUS THE STRONGEST LOW LEVEL WINDS AND RESULTING
LIFT DURING THE MORNING AND MIDDAY. THIS SHOULD BE THE PERIOD OF
HEAVIEST PCPN. TEMPERATURE PROFILES SHOW MOST AREAS SHOULD HAVE
WARMED UP TO RAIN...BUT SOUTHERN NH AND THE BERKSHIRES COULD
LINGER IN THE COLDER TEMPS ESPECIALLY IN THE HIGHER TERRAIN.
THE STRONG SOUTHEAST WINDS ALOFT REACH 50-60 KNOTS WHICH WOULD BE
A CONCERN IF MIXING WERE EFFICIENT. THE WARM ADVECTION SHOULD MAKE
FOR POOR/INEFFICIENT MIXING...SO ONLY A PORTION OF THESE WINDS
SHOULD REACH THE SURFACE IN PCPN. WE ARE ESTIMATING 35
KNOTS...POSSIBLY A LITTLE HIGHER. WINDS SHOULD DIMINISH IN THE
AFTERNOON AS THE LOW LEVEL JET MOVES OFF TO THE NORTH.
EXPECT HIGHS TO RANGE FROM THE LOWER-MID 30S ACROSS S NH AND E
SLOPES OF THE BERKSHIRES TO THE LOWER 40S ALONG THE S COAST.
WEDNESDAY NIGHT...
OCCLUSION WORKS NORTH INTO SOUTHERN NEW ENGLAND BUT NOT CLEAR THAT
IT WILL MOVE NORTH OF US. WITH THE LOW LEVEL JET OFF TO OUR NORTH
THE STRONGEST FORCING WILL DIMINISH. THEREFORE WE SHOW DIMINISHING
POPS THROUGH THE NIGHT. PTYPE WILL CONTINUE TO BE A CHALLENGE OVER
THE INTERIOR WITH SNOW IN THE HIGHLANDS AND A RAIN/SNOW MIX IN THE
VALLEYS. CLOSER TO THE COAST TEMPS ARE WARM ENOUGH FOR RAIN.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HEADLINES...
* LIGHT SNOW ACCUM POSSIBLE THU NIGHT...ESPECIALLY INTERIOR
* MAINLY DRY AND COLD THIS WEEKEND INTO EARLY NEXT WEEK
OVERVIEW...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT ON OVERALL PATTERN
THROUGH THE EXTENDED PERIOD. STRONG DOWNSTREAM BLOCKING IN THE N
ATLANTIC FROM E OF GREENLAND TO WESTERN EUROPE WILL TRANSITION TO
A REX BLOCK OVER NORTHERN QUEBEC TOWARDS THE END OF THE PERIOD.
THIS STRONGLY NEGATIVE AO/NAO PATTERN YIELDS PERSISTENT NEGATIVE
HEIGHT ANOMALY OVER NEW ENG WITH TROF AXIS IN THE EAST. THIS WILL
TRANSLATE TO BELOW NORMAL TEMP REGIME ALTHOUGH IT LOOKS MOSTLY DRY
AS ANY STORM DEVELOPMENT LIKELY TO REMAIN WELL OFFSHORE.
THU NIGHT INTO FRI...
MID LEVEL LOW AND ASSOCD COLD POOL MOVES OVER NEW ENG THU NIGHT
WITH SFC LOW DEVELOPING OFFSHORE E OF NEW ENG. DEEP MOISTURE OVER
NEW ENG COMBINED WITH LOW LEVEL INSTABILITY AND NE FLOW WILL
RESULT IN PERIODS OF SNOW SHOWERS HIGHER TERRAIN AND RAIN
TRANSITIONING TO SNOW SHOWERS COASTAL PLAIN AS BOUNDARY LATER
COOLS. MINOR ACCUM OF 1-2" SEEMS PLAUSIBLE FOR INTERIOR HIGH
TERRAIN WITH A COATING TO LESS THAN 1" IN THE COASTAL PLAIN.
WHILE SFC LOW MOVES FURTHER OFFSHORE DURING FRI...LOW LEVEL
INSTABILITY AND DEEP MOISTURE SUGGESTS SCT SNOW SHOWERS
TRANSITIONING TO RAIN SHOWERS AS BL WARMS ALTHOUGH PTYPE LIKELY
REMAINING SNOW IN THE HIGHER ELEVATIONS. MAIN FOCUS FOR SHOWER
ACTIVITY WILL BE E OF CT VALLEY ON FRIDAY.
SAT THROUGH TUE...
CYCLONIC NW FLOW WILL PERSIST THROUGH MUCH OF THE PERIOD WITH
ABUNDANT LOW AND MID LEVEL MOISTURE SUGGESTING LOTS OF CLOUDS.
WHILE IT IS EXPECTED TO BE MOSTLY DRY DURING THIS PERIOD...CANT
RULE OUT A FEW SNOW SHOWERS FROM TIME TO TIME AS SHORTWAVES ROTATE
THROUGH THE FLOW. BUT TIMING THESE IMPULSES ALMOST IMPOSSIBLE
THIS FAR OUT. ANY OCEAN STORMS EXPECTED TO REMAIN WELL OFFSHORE
SUN AND MON. BELOW NORMAL TEMPS EXPECTED WITH HIGHS MOSTLY IN THE
30S AND LOWS IN THE TEENS AND 20S.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...MODERATE TO HIGH CONFIDENCE TODAY...MODERATE
CONFIDENCE TONIGHT AND THU.
THROUGH 12Z...CIGS MAINLY MVFR-IFR ACROSS MOST OF REGION AT 06Z...
BUT STILL VFR ACROSS S NH. EXPECT CIGS/VSBYS TO LOWER TO IFR AS
STEADIER AND HEAVIER PRECIP MOVES IN OVERNIGHT...WITH AREAS OF
LIFR. EXPECT MAINLY RAIN ACROSS E MA/RI/NE CT...WITH MIX OF
SNOW/SLEET/FREEZING RAIN THAT MAY MIX WITH OR CHANGE TO RAIN AS
TEMPS REMAIN STEADY OR SLOWLY RISE. EXPECT E-SE WINDS TO PICK UP
ALONG THE COAST. LLWS MAY REACH SOUTHERN TERMINALS BY 12Z.
TODAY...EXPECT MAINLY IFR CONDITIONS WITH MIXED PRECIP EVENTUALLY
CHANGING OVER TO RAIN EXCEPT ACROSS THE HIGHER TERRAIN WHERE SNOW
IS EXPECTED. MAY SEE PERIODS OF LIFR CONDITIONS. INCREASING E-SE
WINDS THRU THE DAY WITH GUSTS UP TO AROUND 30 KTS FOR THE CAPE AND
ISLANDS...DIMINISHING INTO TONIGHT. LLWS WILL BE A FACTOR WITH A
PRONOUNCED LOW LEVEL E-SE JET 40-50 KTS AROUND 2 KFT AGL DURING
THE DAY OVER A MAJORITY OF TERMINALS.
TONIGHT...STARTING OUT WITH IFR-LIFR CIGS/IFR VSBYS...THEN PRECIP
ENDS FROM S-N. CONDITIONS IMPROVING TO VFR...WITH POCKETS OF
MVFR-IFR CIGS/VSBYS IN ANY LEFTOVER SHOWERS/PATCHY FOG. SOMEWHAT
LOWER CONFIDENCE ON TIMING OF IMPROVING CONDITIONS.
THURSDAY...MAINLY VFR CIGS THOUGH MVFR MAY DEVELOP ACROSS INLAND
AREAS DURING THE DAY. MVFR VSBYS MAY LINGER ACROSS S NH/N MA IN
SCT SHOWERS.
KBOS TAF...MODERATE TO HIGH CONFIDENCE IN PREVAILING CONDITIONS
AND TIMING.
KBDL TAF...MODERATE TO HIGH CONFIDENCE IN PREVAILING CONDITIONS
AND TIMING.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THU NIGHT...MODERATE CONFIDENCE. AREAS OF MVFR/IFR THU NIGHT WITH
SNOW/RAIN SHOWERS
FRIDAY...LOW CONFIDENCE. CIGS MAY IMPROVE TO VFR...ESPECIALLY CT
VALLEY BUT AREAS OF MVFR/IFR CIGS MAY PERSIST IN EASTERN NEW ENG.
SCT RAIN/SNOW SHOWERS WITH MVFR VSBYS AT TIMES...MAINLY E OF CT
VALLEY.
SAT AND SUN...MODERATE CONFIDENCE. MIX OF MVFR/VFR CIGS. VFR
VSBYS.
&&
.MARINE...
OVERNIGHT...
SEAS WERE RUNNING 2 FT HIGHER THAN FORECAST...WHICH APPEARED
CLOSER TO THE SWANGFS GUIDANCE. UPDATED GRIDS TO REFLECT THIS.
E-SE WINDS WILL ALSO A BIT LOWER THAN FORECAST...WHICH WAS
UPDATED. STILL EXPECT WINDS TO INCREASE ACROSS THE SOUTHERN WATERS
BETWEEN MIDNIGHT AND 2 AM...THEN SHIFT N THROUGH THE REMAINDER OF
THE OVERNIGHT.
GALE WARNINGS CONTINUE FOR MOST OF THE WATERS...AND SMALL CRAFTS
FOR BOSTON HARBOR AND NARRAGANSETT BAY. STRONGEST WINDS SHOULD
ARRIVE TOWARD MORNING.
WEDNESDAY...
EAST TO SOUTHEAST WINDS WILL REACH 50-60 KNOTS AT 2000 FEET ABOVE
THE SURFACE. BUT HOW MUCH OF THAT WILL REACH TO THE OCEAN SURFACE.
CONDITIONS WILL NOT BE IDEAL FOR BRINGING THAT WIND DOWN EVEN IN
RAIN. WE ARE FORECASTING A PORTION OF THE WIND...ROUGHLY 35-40
KNOTS. THIS WILL CONTINUE TO BUILD SEAS DURING THE DAY WITH 13-14
FEET ON THE OUTER WATERS AND 5-10 FEET CLOSER TO SHORE.
WEDNESDAY NIGHT...
DIMINISHING WINDS AND SEAS. WINDS WILL DIMINISH BELOW 25 KNOTS.
BUT SEAS SHOULD LINGER ABOVE...EVEN WELL ABOVE...5 FEET THROUGH
THE NIGHT.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THU NIGHT INTO FRI...MODERATE CONFIDENCE. INCREASING N WINDS
EXPECTED TO REACH SCA THRESHOLDS WITH G25-30 KT ESPECIALLY
EASTERN WATERS LATE THU NIGHT AND FRI. SCA GUSTS MAY LINGER INTO
FRI NIGHT OVER THE EASTERN OUTER WATERS. SEAS AOA 5 FT OUTER
WATERS.
SAT INTO SUN...MODERATE CONFIDENCE. N WINDS MOSTLY BELOW SCA
THRESHOLDS ALTHOUGH MARGINAL SCA GUSTS MAY LINGER INTO EARLY SAT
OVER WATERS E OF CAPE COD. LINGERING SCA SEAS E WATERS SAT...BUT
SEAS WILL BE SUBSIDING THROUGH THE PERIOD WITH LIGHT SEAS BY
SUNDAY.
&&
.TIDES/COASTAL FLOODING...
SEAS AND SURGE BUILDING ALONG THE COAST THIS MORNING. SOME UNCERTAINTY
AS TO WHETHER THE SURGE WILL INCREASE FAST ENOUGH TO CAUSE MINOR
COASTAL FLOODING ALONG THE SOUTH COAST FOR THE MORNING HIGH
TIDE...AROUND 9 AM...AND THE EAST COAST FOR THE MIDDAY HIGH
TIDE...AROUND OR A LITTLE AFTER NOON. CURRENT SEAS ARE RUNNING A
COUPLE FEET OR SO ABOVE WAVE WATCH GUIDANCE AND HAVE ADJUSTED UP A
FEW FEET OVER GUIDANCE FOR WED BASED ON CURRENT TRENDS AND
SYNOPTIC PATTERN. FAIRLY SIGNIFICANT LOW LEVEL JET OF 55 TO 65
KT...ALTHOUGH ONLY PARTIALLY MIXING TO SURFACE WITH NEAR NEUTRAL
BOUNDARY LAYER LAPSE RATE.
AT 08Z ESTOFS GUIDANCE WAS CLOSE TO OBSERVED AND THE ETSS
GUIDANCE WAS ABOUT A HALF FOOT TOO LOW BOTH EAST AND SOUTH COAST.
OUR FORECAST SURGE IS JUST A COUPLE TENTHS ABOVE THE ESTOFS
GUIDANCE WHICH EQUATES TO 1.5 TO 2 FT ALONG THE S
COAST...INCLUDING NARRAGANSETT BAY...AROUND THE 14Z HIGH TIDE AS
WELL AS 1.5 TO 2 FT ALONG THE E COAST AROUND THE TIME OF THE 17Z
HIGH TIDE. THIS SURGE COMBINED WITH BUILDING 10 TO 15 FT SEAS
OFFSHORE WOULD BE EXPECTED TO RESULT IN POCKETS OF MINOR COASTAL
FLOODING AT TIME OF HIGH TIDE FOR BOTH S AND E COASTS TODAY. WILL
STICK WITH THE COASTAL FLOOD ADVISORY ESPECIALLY SINCE THERE
REMAINS SOME VULNERABILITY ALONG THE S COAST FROM SANDY AND ALONG
THE E COAST FROM THE FEBRUARY 9 STORM.
MINOR BEACH EROSION IS ANTICIPATED ALONG E AND SE FACING
SHORELINES...INCLUDING E AND S COAST OF NANTUCKET...THE OUTER
CAPE...SPOTS ALONG THE NORTH AND SOUTH SHORES BORDERING MASS
BAY...AND THE SALISBURY TO CAPE ANN STRETCH. THERE IS A LOW RISK
OF MINOR BEACH EROSION ALONG THE SALISBURY TO CAPE ANN STRETCH OF
COASTLINE FOR THE NEXT SEVERAL TIDAL CYCLES THROUGH THU NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 2 PM EST
THIS AFTERNOON FOR MAZ007-015-016-019-022-024.
COASTAL FLOOD ADVISORY FROM 7 AM TO 11 AM EST THIS MORNING FOR
MAZ020.
WINTER STORM WARNING UNTIL 7 AM EST THURSDAY FOR MAZ002-004-
008-009.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR MAZ003-026.
NH...WINTER STORM WARNING UNTIL 10 AM EST THURSDAY FOR NHZ011-015.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THURSDAY FOR NHZ012.
RI...COASTAL FLOOD ADVISORY FROM 7 AM TO 11 AM EST THIS MORNING FOR
RIZ002-004>007.
MARINE...GALE WARNING FROM 7 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR ANZ231-232.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ233>235-237-
256.
SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ230-236.
GALE WARNING FROM 10 AM THIS MORNING TO 1 AM EST THURSDAY FOR
ANZ250.
GALE WARNING FROM 10 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR ANZ251.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ254-255.
&&
SYNOPSIS...KJC
NEAR TERM...EVT
SHORT TERM...WTB
LONG TERM...KJC
AVIATION...WTB/KJC/EVT
MARINE...WTB/KJC/EVT
TIDES/COASTAL FLOODING...THOMPSONHazardous weather outlook, Feb 26, 4:23 PM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EST TUE FEB 26 2013
MAZ002-004-008-009-272130-
WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-MAZ005-006-010>013-RIZ001-003-272130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN IS ANTICIPATED.
MINOR ACCUMULATIONS ARE ANTICIPATED...THE BEST OF WHICH WILL BE
ACROSS HIGHER TERRAIN WHERE AROUND 1 TO 2 INCHES IS POSSIBLE.
IN AREAS OF SNOW...VISIBILITIES COULD BE AS LOW AS HALF A MILE AT
TIMES. SLIPPERY ROADWAYS ARE EXPECTED...ESPECIALLY ON UNTREATED
SURFACES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN WILL CONTINUE FOR
THE MORNING PERIOD...GRADUALLY TRANSITIONING INTO RAIN TOWARDS
MIDDAY. ANY SNOW ACCUMULATIONS SHOULD BE MINOR...LESS THAN AN
INCH...ESPECIALLY ACROSS HIGHER TERRAIN.
PERIODS OF HEAVY RAIN ARE POSSIBLE WEDNESDAY WHICH MAY CAUSE
LOCALIZED STREET FLOODING ACROSS SOUTHEAST MASSACHUSETTS...
CENTRAL AND SOUTHERN RHODE ISLAND...AND NORTHERN CONNECTICUT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ003-026-272130-
EASTERN FRANKLIN MA-NORTHERN MIDDLESEX MA-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
WESTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NHZ011-015-272130-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NHZ012-272130-
EASTERN HILLSBOROUGH NH-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-014>024-RIZ002-004>008-272130-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN COASTAL MASSACHUSETTS...
NORTHEASTERN COASTAL MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...
NORTHERN BAY-REGION RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PERIODS OF HEAVY RAIN ARE POSSIBLE WEDNESDAY WHICH MAY CAUSE
LOCALIZED STREET FLOODING ACROSS SOUTHEAST MASSACHUSETTS...
CENTRAL AND SOUTHERN RHODE ISLAND...AND NORTHERN CONNECTICUT.
MINOR COASTAL FLOODING IS POSSIBLE DURING THE WEDNESDAY HIGH TIDE
ALONG THE EAST AND SOUTH COASTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ254-255-272130-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS THE LOW TO MODERATE PROBABILITY OF GALE FORCE WINDS
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ233>235-237-256-272130-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ251-272130-
MASSACHUSETTS BAY AND IPSWICH BAY-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS THE LOW TO MODERATE PROBABILITY OF GALE FORCE WINDS
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-272130-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS THE LOW TO MODERATE PROBABILITY OF GALE FORCE WINDS
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-236-272130-
BOSTON HARBOR-NARRAGANSETT BAY-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS THE LOW TO MODERATE PROBABILITY OF GALE FORCE WINDS
TUESDAY NIGHT INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231-232-272130-
CAPE COD BAY-NANTUCKET SOUND-
423 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS THE LOW TO MODERATE PROBABILITY OF GALE FORCE WINDS
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SIPPRELL
Heavy Snow, Western Franklin
- When
- February 27, 4:00 AM EST to February 28, 5:00 AM EST
- Where
- Western Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Four to ten inches of snow fell across western Franklin County.
Winter Weather, Western Hampshire
- When
- February 27, 4:00 AM EST to 9:00 AM EST
- Where
- Western Hampshire forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Three to six inches of snow fell across western Hampshire County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, February 27, 2013$30,000 · 1 event
- Winter Storm in Vermont, February 27 to 28, 2013$20,000 · 2 events
- Winter Weather in North Carolina, February 27 to 28, 20137 events
- Heavy Snow in Maine, February 27 to 28, 20136 events
- Heavy Snow in New Hampshire, February 27 to 28, 20134 events
- Coastal Flood in New York, February 27, 20134 events
- Winter Storm and Winter Weather in Vermont, February 27 to 28, 20133 events
- Winter Storm in New York, February 27 to 28, 2013$10,000 · 2 events
- Coastal Flood in Connecticut, February 27, 20132 events
- Winter Weather in Massachusetts, February 27 to 28, 20131 event
- Strong Wind in New York, February 27, 2013$10,000 · 1 event
- Winter Weather in New Hampshire, February 27, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436185, 436187.